Alert archive / Nevada / Wind Advisories in 2016
Wind Advisory 17, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 27, 2016, 2:55 PM PDT for Nye County, Nevada. It took effect at Apr 28, 2016, 8:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2016, 2:55 PM PDT (21:55 UTC)
- In effect from
- Apr 28, 2016, 8:00 AM PDT
- Expired
- Apr 28, 2016, 8:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3154 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307 WWUS75 KLKN 272155 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 255 PM PDT WED APR 27 2016 NVZ040-281600- /O.NEW.KLKN.WI.Y.0017.160428T1500Z-160429T0300Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 255 PM PDT WED APR 27 2016 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY. * WINDS...NORTHWEST WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...STRONG GUSTY WINDS WILL BE INCREASING THURSDAY MORNING AND LAST FOR THE REMAINDER OF THE DAY. WINDS WILL GRADUALLY SUBSIDE AFTER SUNSET. * IMPACTS...GUSTY NORTHWEST WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. VISIBILITY MAY BE REDUCED DUE TO SCATTERED RAIN SHOWERS...WITH SNOW SHOWERS ABOVE 7000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
460 WWUS75 KLKN 280924 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 224 AM PDT THU APR 28 2016 NVZ041-290300- /O.EXA.KLKN.WI.Y.0017.160428T1500Z-160429T0300Z/ NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT 224 AM PDT THU APR 28 2016 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE THIS MORNING, WITH THE STRONGEST WINDS THIS AFTERNOON. * IMPACTS...STRONG GUSTY NORTHWEST WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ040-290300- /O.CON.KLKN.WI.Y.0017.160428T1500Z-160429T0300Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 224 AM PDT THU APR 28 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE THIS MORNING, WITH THE STRONGEST WINDS THIS AFTERNOON. * IMPACTS...STRONG GUSTY NORTHWEST WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
689 WWUS75 KLKN 282156 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 256 PM PDT THU APR 28 2016 NVZ040-041-290300- /O.CON.KLKN.WI.Y.0017.000000T0000Z-160429T0300Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 256 PM PDT THU APR 28 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONG WINDS WILL CONTINUE INTO THE LATER AFTERNOON AND EVENING HOURS. * IMPACTS...STRONG GUSTY NORTHWEST WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES...ESPECIALLY WHILE TRAVELING ON US HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
739 WWUS75 KLKN 290240 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 740 PM PDT THU APR 28 2016 NVZ040-041-290345- /O.EXP.KLKN.WI.Y.0017.000000T0000Z-160429T0300Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 740 PM PDT THU APR 28 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... WINDS ACROSS NORTHWESTERN NYE COUNTY ARE DIMINISHING...AS SUCH THE WIND ADVISORY WILL BE EXPIRE AT 8 PM. $$ JR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 27, 2:51 PM PDT, 4 minutes earlier.
Area forecast discussion, Apr 27, 2:51 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 251 PM PDT WED APR 27 2016 .SYNOPSIS...THE NEXT STORM SYSTEM IS CURRENTLY MOVING INTO THE GREAT BASIN AND WILL BRING NUMEROUS RAIN SHOWERS WITH SNOW ABOVE 7000 FEET. SNOW LEVEL MAY BRIEFLY LOWER TO 6000 FEET EARLY THURSDAY MORNING. ANOTHER WEATHER SYSTEM DIGS INTO NEVADA FRIDAY NIGHT AND SATURDAY. UNSETTLED CONDITIONS MAY CONTINUE INTO THE EARLY PART OF NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. THE LEAD SHORT WAVE HAS MOVED INTO NEVADA TODAY AND IS PROGGED TO FORM A TIGHT CIRCULATION OVER SRN WHITE PINE COUNTY TONIGHT. THIS AREA SHOULD BE THE QPF BULLSEYE DURING THE NEXT 24 HOURS WHERE PARTS OF THE SNAKE RANGE MAY RECEIVE UPWARDS TO THREE QUARTERS TO ONE INCH OF PCPN. A BIT TRICKY WHEN FORECASTING SNOWFALL SINCE THIS SYSTEM IS RELATIVELY MILD AND SNOW LEVELS WILL BE FLUCTUATING...COULD FALL BELOW 7000 FEET FOR A BRIEF TIME WITHIN THE HEAVIEST RAIN/SNOW BAND. SNOW ACCUMULATIONS MAY BE LIMITED TO ABOVE 7500 FEET...WHICH DOES NOT HAVE MUCH IMPACT EXCEPT FOR CONNORS PASS EAST OF ELY AND THE GREAT BASIN NATIONAL PARK. WILL GO AHEAD WITH A WINTER WEATHER ADVISORY ABOVE 7500 FOR THIS AREA. BANDED PCPN OR DEFORMATION AXIS MAY REACH THE RUBY MOUNTAINS...BUT NOT AS CONFIDENT IN THIS SCENARIO SINCE DYNAMICAL FORCING IS WEAKER ACROSS NRN NEVADA. STRONG JET ON THE BACK SIDE OF THE EVOLVING CLOSED LOW CIRCULATION DRIVES THE CORE INTO ARIZONA...RESULTING IN GUSTY NORTHWEST WIND FOR NORTHWEST NYE COUNTY WHERE WIND GUSTS TO 45 MPH WILL BECOME COMMON. A WIND ADVISORY ON THURSDAY ADDRESSES THIS LIKELY SCENARIO. CLOSED LOW SYSTEM PULLS AWAY FROM NEVADA ON THURSDAY EVENING AND SHOWERS WILL BE DIMINISHING FROM THE NORTHWEST...RESULTING IN A BRIEF RESPITE FROM SHOWER ACTIVITY. BY FRIDAY AFTERNOON THE NEXT DIGGING TROUGH FROM THE PACIFIC NORTHWEST CARVES OUT ANOTHER CLOSED LOW CIRCULATION OVER ERN NEVADA BY FRIDAY NIGHT. THIS LEADS TO A GOOD CHANCE OF SHOWERS WITH POSSIBLE THUNDER FOR THE FORECAST AREA...EXCEPT FOR REGIONS WEST OF WINNEMUCCA AND TONOPAH VICINITY. .LONG TERM...SATURDAY THROUGH WEDNESDAY. FORECAST MODELS CONTINUE THE TREND OF DROPPING A SLIDER TYPE LOW ACROSS NEVADA SATURDAY WITH SHOWERS OVER MUCH OF THE FORECAST AREA AND A FEW THUNDERSTORMS ACROSS THE FAR EASTERN FORECAST AREA. INSTABILITY FORECASTS DO NOT APPEAR AS ROBUST WITH THE CURRENT FORECAST CYCLE AS THEY DID YESTERDAY AND EXTENSIVE CLOUD COVER WILL LIKELY LIMIT SURFACE HEATING. THE DETERMINISTIC MODELS ARE TRENDING A BIT FARTHER WEST WITH THE LOW THIS CYCLE WITH THE ECMWF THE FARTHEST WEST. MOST GEFS ENSEMBLE MEMBERS ARE ALSO TRENDING WEST. POPS WERE INCREASED A BIT MORE...ESPECIALLY OVER CENTRAL NEVADA AND FAR EASTERN NEVADA SOUTH OF I-80. SNOW LEVELS WERE LOWERED A LITTLE AS WELL ACROSS CENTRAL NEVADA AND THE FAR EASTERN PART OF THE STATE. MOST ACCUMULATIONS OF SIGNIFICANCE SATURDAY AND SATURDAY EVENING SHOULD BE ABOVE 7500 FEET. THE UPPER LOW MEANDERS SOUTH INTO NW ARIZONA BY SUNDAY MORNING THEN BEGINS TO LIFT NORTH-NORTHEAST INTO UTAH AND SLOWLY FILL. ITS PRESENCE JUST EAST OF THE FORECAST AREA THROUGH LATE MONDAY WILL MEAN A CONTINUED CHANCE FOR A FEW SHOWERS THROUGH MONDAY NIGHT WITH EVEN A FEW MOUNTAIN SHOWERS TUESDAY MORNING. ANOTHER UPPER WAVE BEGINS TO APPROACH FROM THE WEST LATE TUESDAY INTO TUESDAY NIGHT. MODEL GUIDANCE IS STILL A BIT AT ODDS WITH THIS FEATURE. THE ECMWF WANTS TO SPREAD PRECIPITATION FARTHER EAST MUCH FASTER THAN THE GFS. FOR NOW WE WILL SHOW ONLY SOME SMALL POPS FOR THE FORECAST AREA THROUGH WEDNESDAY...BUT COVERAGE WILL LIKELY NEED TO BE INCREASED AS WE GET CLOSER TO THIS EVENT. THERE IS A DECENT PRESSURE/TEMPERATURE GRADIENT WITH THIS FEATURE SO WINDS WILL BE INCREASED BY WEDNESDAY AFTERNOON ACROSS CENTRAL NEVADA. && .AVIATION...THE UPPER LOW DRIFTING EAST-SOUTHEAST ACROSS CENTRAL CALIFORNIA TODAY WILL MOVE INTO FAR SOUTHERN NEVADA THIS EVENING. THIS WILL KEEP SOME INSTABILITY OVER OUR AREA THROUGH THE EVENING AND OVERNIGHT HOURS. THE BEST CHANCE FOR PRECIPITATION WILL BE ALONG AND SOUTH OF HIGHWAY 50 BUT A FEW SHOWERS ARE ALSO POSSIBLE EAST OF A LINE FROM AUSTIN TO MOUNTAIN CITY NORTH OF 50. IN THE HEAVIER SHOWERS CIGS/VSBYS COULD DROP TO IFR AT TIMES BUT OVERALL VFR CONDITIONS WILL PERSIST FOR MOST TERMINALS. EXTENSIVE CLOUD COVER WILL MEAN OBSCURED MOUNTAINS FOR MOST AREAS. SHOWERS WILL DECREASE NORTH OF HIGHWAY 50 THURSDAY AS THE LOW BEGINS TO WEAKEN AND MOVE FARTHER SOUTHEAST...BUT MVFR CONDITIONS ARE STILL POSSIBLE FOR KELY THROUGH MUCH OF THE DAY THURSDAY. GUSTY NORTHWEST WINDS BEHIND THE LOW WILL PRODUCE GUSTS APPROACHING 30 KTS AT KTPH FOR THURSDAY. && .HYDROLOGY...HIGH STREAM FLOWS WILL BE POSSIBLE THROUGH NEXT WEEK AS TWO MORE STORM SYSTEMS BRING ADDITIONAL MOUNTAIN SNOWFALL AND VALLEY RAIN TO NORTHERN AND CENTRAL NEVADA TODAY THROUGH THURSDAY...AND AGAIN OVER THE WEEKEND INTO EARLY NEXT WEEK. RIVERS CREEKS AND STREAMS ARE RUNNING STRONG AND AS TEMPERATURES WARM LATE THIS WEEK...SOME CREEKS RUNNING OFF THE MOUNTAINS MAY EXCEED BANKFULL. LAMOILLE CREEK...MARTIN CREEK...SALMON FALLS CREEK...AND THE BRUNEAU RIVER ARE FOUR SITES THAT BEAR WATCHING AS THEY RESPOND MORE RAPIDLY TO EXCESSIVE SNOWMELT. RAINFALL AND HIGH FLOWS IN SMALL STREAMS MAY LEAD TO SOGGY OR ERODED ROADWAYS. IF THE RAIN AND SNOW DEVELOPS AS EXPECTED OVER THE SNAKE AND SCHELL RANGE...SNAKE CREEK COULD EXPERIENCE ELEVATED FLOWS AS WELL. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM TO 8 PM PDT THURSDAY FOR NORTHWESTERN NYE COUNTY. WINTER WEATHER ADVISORY UNTIL 11 AM PDT THURSDAY FOR WHITE PINE COUNTY. && 88/87
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:59 PM PDT | Winter Weather Advisory | LKN | White Pine | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.